Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 28, 2007, 12:41 AM HST for Kauai County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2007, 12:41 AM HST (10:41 UTC)
- Expired
- Nov 28, 2007, 3:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472
WGHW50 PHFO 281046
FFWHFO
HIC007-281345-
/O.NEW.PHFO.FF.W.0007.071128T1041Z-071128T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1241 AM HST WED NOV 28 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 345 AM HST
* AT 1234 AM HST...RADAR SHOWED HEAVY RAIN MOVING OVER MANA AND
BARKING SANDS TOWARD THE NORTHEAST. THIS RAINFALL IS OCCURRING
OVER SATURATED GROUND AND ELEVATED STREAM LEVELS. ADDITIONAL
RAINFALL IS ALSO MOVING TOWARD KAUAI FROM THE SOUTHWEST AND IS
EXPECTED TO PUSH HANALEI RIVER OUT OF ITS BANKS ALONG KUHIO
HIGHWAY WITHIN THE NEXT 2 TO 3 HOURS.
* THIS WARNING INCLUDES ALL AREAS ON THE ISLAND OF KAUAI AND
REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 345 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2196 15982 2213 15983 2220 15972 2228 15944
2218 15926 2189 15931 2186 15938 2186 15958
$$
KODAMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 8:30 PM HST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 27, 8:30 PM HST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST TUE NOV 27 2007 .SYNOPSIS... HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS KAUAI AND OAHU TONIGHT AND WEDNESDAY...WITH LOCALLY HEAVY SHOWERS POSSIBLE ELSEWHERE. LIGHT SOUTH TO SOUTHEAST WINDS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS...ALONG WITH UNSETTLED WEATHER AND THE THREAT OF LOCALLY HEAVY RAINFALL. && .DISCUSSION... RADAR SHOWS AN ACTIVE AREA OF HEAVY SHOWERS ACROSS KAUAI AND THE KAUAI CHANNEL THIS EVENING...EXTENDING SOUTH SOUTHEAST ACROSS OAHU LEEWARD WATERS. SMALLER AREAS OF MODERATE TO HEAVY SHOWERS ARE DEVELOPING SOUTH OF THE REMAINING ISLANDS...WITH PORTIONS OF WINDWARD MAUI AND THE KONA SLOPES OF THE BIG ISLAND STILL AFFECTED BY MODERATE SHOWERS WHICH FORMED A FEW HOURS AGO. A FLOOD WATCH IS IN EFFECT FOR KAUAI AND OAHU THROUGH WEDNESDAY AFTERNOON AS THE THREAT OF FLOODING...GREATEST ON THOSE ISLANDS...INCREASES. GENERAL STEERING FLOW IS FROM THE SOUTH SOUTHEAST...SO ANYTHING THAT DEVELOPS SOUTH OF THE ISLANDS STANDS A GOOD CHANCE OF AFFECTING US. SO FAR...THE BULK OF SHOWER ACTIVITY HAS BEEN OVER WATER AND ACROSS KAUAI THIS EVENING. HOWEVER...GIVEN THE NUMBER OF DEVELOPING SHOWER AREAS WITHIN 100 MILES SOUTH OF THE ISLANDS...HEAVY SHOWERS COULD OCCUR ANYWHERE ACROSS THE MAIN HAWAIIAN ISLANDS THROUGH THE NEXT 24 HOURS OR SO. A SHARP UPPER TROUGH NORTHWEST OF KAUAI HAS TAPPED INTO MOISTURE BROUGHT UP FROM THE DEEP TROPICS WITHIN SOUTHERLY FLOW TO GENERATE THIS CURRENT BOUT OF UNSETTLED WEATHER. AFTERNOON SOUNDINGS SHOW A MOIST AIRMASS BELOW 500 MB...WITH LITTLE OR NO SUBSIDENCE INVERSION. PHLI SOUNDING SHOWS OVER 1300 J/KG OF CONVECTIVE ENERGY...WITH PHTO SHOWING OVER 700 J/KG. THESE SOUNDINGS ALSO SHOW 1.67 INCHES OF PRECIPITABLE WATER...WHILE AFTERNOON AMSU/SSMI PASSES SHOW A TONGUE OF HIGH PRECIPITABLE WATER ACROSS THE STATE. THE GREATEST VALUES EXTEND FROM SOUTH OF THE BIG ISLAND TO KAUAI AND OAHU...WITH VALUES NEAR 1.9 INCHES. MODELS SHOW BROAD SOUTHEASTERLY SURFACE FLOW WILL CONTINUE ACROSS THE MAIN HAWAIIAN ISLANDS THROUGH MUCH OF THE WORK WEEK...BETWEEN A HIGH FAR TO THE NORTHEAST AND A STALLED FRONT TO THE NORTHWEST. THIS FLOW OUT OF THE TROPICS WILL CONTINUE TO BRING ABOVE NORMAL MOISTURE ACROSS THE STATE. CONTINUED TROUGHING ALOFT WILL KEEP INVERSIONS WEAK TO NON-EXISTENT AND THE ATMOSPHERE RATHER UNSTABLE FOR THE NEXT FEW DAYS. THIS WILL KEEP THE THREAT OF HEAVY SHOWERS ALIVE THROUGH FRIDAY. LATEST GFS SHOWS A PAIR OF COLD FRONTS REACHING THE ISLANDS THIS WEEKEND...WITH THE SECOND FRONT STALLING OVER THE CENTRAL ISLANDS EARLY NEXT WEEK. WEAK SOUTHERLY FLOW WILL PERSIST SOUTH OF THESE FRONTS AND THE CURRENT FORECAST PACKAGE KEEPS WEAK SOUTHERLY FLOW ACROSS THE MAIN ISLANDS THROUGH THE FORECAST PERIOD. IF FUTURE MODEL RUNS SHOW THESE FRONTS PUSHING FARTHER TO THE SOUTH...WE WILL HAVE TO CHANGE OUR DAY 6 AND 7 FORECAST. FOR NOW...WE WILL KEEP THINGS AS THEY ARE. && .MARINE... SURF IS CURRENTLY RUNNING NEAR ADVISORY LEVELS FOR NORTH FACING SHORES. THE NORTHWEST SWELL WILL REMAIN NEAR CURRENT LEVELS OR SUBSIDE A BIT OVERNIGHT...BUT WILL BUILD AGAIN ON WEDNESDAY. SURF WILL INCREASE ABOVE ADVISORY LEVELS ON WEDNESDAY. THUNDERSTORMS CONTINUE TO DEVELOP AND AFFECT COASTAL AND OFFSHORE WATERS ALONG AND TO THE WEST OF OAHU. PLEASE SEE THE LATEST MARINE WEATHER STATEMENT...ISSUED UNDER AWIPS HEADER MWSHFO AND WMO HEADER FZHW70 PHFO...FOR THE LATEST INFORMATION ON THUNDERSTORM COVERAGE AND MOVEMENT. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NIIHAU-KAUAI- OAHU. HIGH SURF ADVISORY FROM 4 AM WEDNESDAY TO 4 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:30 PM HST | Flash Flood Watch | HFO | Honolulu, Kauai, Kalawao | 36 hr |
| Nov 28, 3:28 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 28, 10:08 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 28, 12:59 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 28, 1:30 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.